You are not currently logged in.
Access JSTOR through your library or other institution:
The Multi-Index Problem
K. B. Haley
Vol. 11, No. 3 (May - Jun., 1963), pp. 368-379
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/168025
Page Count: 12
You can always find the topics here!Topics: Transportation, Mathematical problems, Total costs, Necessary conditions, Linear programming, Mathematical minima
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
The multi-index transportation problem is defined and a summary of the algorithm described in an earlier paper is given. This paper discusses the theorems justifying the use of the algorithm and gives a necessary condition for the existence of a solution. It also describes the formulation of three special-structure linear-programming problems as examples of multi-index problems. The three problems discussed are the capacitated Hitchcock problem, transportation where there is more than one method of transport available, and the transformation of one type of multi-index problem into another. A final section describes problems that have restrictions in the form of inequalities.
Operations Research © 1963 INFORMS